Restricted inversion sequences and Schröder paths

David Callan, Toufik Mansour

Research output: Contribution to journalArticlepeer-review


In this paper, we find an explicit formula for the number of inversion sequences of length n that avoid each of the pattern sets {021, 010}, {021, 011}, {021, 100, 101}, {021, 000, 101}, and {101, 102, 201}. This is done using either generating trees and generating functions, or combinatorial bijections to restricted Schröder paths.

Original languageEnglish
Pages (from-to)2327-2338
Number of pages12
JournalQuaestiones Mathematicae
Issue number11
StatePublished - 2023

Bibliographical note

Publisher Copyright:
© 2022 NISC (Pty) Ltd.


  • Catalan numbers
  • Inversion sequences
  • Schröder paths
  • generating trees
  • pattern-avoiding

ASJC Scopus subject areas

  • Mathematics (miscellaneous)


Dive into the research topics of 'Restricted inversion sequences and Schröder paths'. Together they form a unique fingerprint.

Cite this